Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 105, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 8, 2017, 5:05 PM MDT for Morgan County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 5:05 PM MDT (23:05 UTC)
- Expired
- Aug 8, 2017, 5:34 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Morgan County, CO
The radar
The Denver radar (KFTG), 105 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421
WUUS55 KBOU 082305
SVRBOU
COC087-082345-
/O.NEW.KBOU.SV.W.0105.170808T2305Z-170808T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
505 PM MDT TUE AUG 8 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Northeastern Morgan County in northeastern Colorado...
* Until 545 PM MDT
* At 505 PM MDT, a severe thunderstorm was located near Antelope
Springs, or 11 miles north of Fort Morgan, moving southeast at 5
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brush, Antelope Springs and Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4045 10349 4027 10362 4043 10386 4052 10377
4052 10371
TIME...MOT...LOC 2305Z 299DEG 4KT 4043 10376
HAIL...1.25IN
WIND...60MPH
$$
DANKERS1 follow-up statement
491
WWUS55 KBOU 082334
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
534 PM MDT TUE AUG 8 2017
COC087-082341-
/O.CAN.KBOU.SV.W.0105.000000T0000Z-170808T2345Z/
Morgan CO-
534 PM MDT TUE AUG 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However, heavy rain is
still possible with this thunderstorm. Up to an inch and a half of
rain has fallen with this thunderstorm since 500 PM MDT. Local
flooding of low lying areas and rural roads will be possible.
LAT...LON 4045 10349 4027 10362 4043 10386 4052 10377
4052 10371
TIME...MOT...LOC 2330Z 299DEG 4KT 4042 10373
$$
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:20 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 8, 3:20 PM MDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 320 PM MDT Tue Aug 8 2017 .SHORT TERM...(This afternoon through Wednesday) Issued at 320 PM MDT Tue Aug 8 2017 Broad upper trough over the Midwest and eastern states with a low amplitude upper ridge over the desert southwest has west- northwesterly flow aloft over the state. Some sunshine along with dewpoints in the 50s and 60s are allowing for CAPE values near 1000 J/kg over the plains. Southeasterly surface winds and northwesterly winds aloft will produce enough shear to see some stronger storms later this afternoon into the evening. Main hazards will be brief heavy rain, hail up to an inch, and strong outflow winds between 40-60 mph. Another shortwave currently over far eastern Utah, will transition east to extend the chance of showers and storms over the northern half of the forecast likely into the early morning hours. Clearing skies elsewhere and a surface trough along the front range will likely again help patchy or areas of fog to form over the plains and into the foothills early Wednesday morning. Fog is also expected east of the Palmer Divide. Northerly flow behind the shortwave will push into Wednesday to create some weak upslope flow. Expect warmer temperatures but less PW values, especially over the plains. Best instability with CAPE values near 700-1000 J/kg will be over the Palmer Divide and east, where some stronger storms may form, but will quickly move southeast in northwest flow aloft. Elsewhere, forecast CAPEs of closer to 200-500 will allow for weaker thunderstorms and showers. .LONG TERM...(Wednesday night through Monday) Issued at 320 PM MDT Tue Aug 8 2017 Colorado will remain under a moderate west to northwest flow regime through the weekend. The high pressure ridge now off the Pacific Northwest Coast will gradually move into the Great Basin and move just West of Colorado during the weekend, but there will still be ample moisture for scattered afternoon and evening thunderstorms each day. Overall moisture levels will show only slight day to day fluctuations with precipitable water values remaining high, mainly .50-.75 of an inch in the mountains to over an inch over much of the northeast plains. The stronger storms will produce heavy rain and small hail. Temperatures will warm through the period, with readings in the upper 70s/lower 80s, but still remain below seasonal normals. On Thursday, a weak cold front will stabilize the low levels on the plains but could see a few severe storms over elevated terrain and southern portions Thursday afternoon/evening with 1000-2000 J/KG of CAPE stretched over the Palmer Divide. Friday could be similar to Thursday with again a slight chance for strong/severe storms over southern portions of CWA while low level stability may limit thunderstorm potential further north and east on the plains. The ridge moves over Colorado on Monday and Tuesday before shifting east of Colorado on Wednesday. This pattern change will see slightly drier and warmer conditions by early next week with less areal coverage of storms. Long range models becoming more highly variable by middle of next week with quite varied solutions so little change in ongoing forecast. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 320 PM MDT Tue Aug 8 2017 VFR conditions will prevail through around 06z tonight, though there will be periods where ceilings and rain showers will require instrument approaches to KDEN and localized MVFR/IFR conditions in the heavier showers. The shower activity will decrease after 03z. There is a chance to again see areas of lower clouds and fog tonight as upper clouds clear out, and another weak cyclone wind pattern that we saw this morning. Expect the best chance to be for DEN and BJC with less of a chance at APA. Showers and some thunder expected again Wednesday, but weaker. && .HYDROLOGY... Issued at 320 PM MDT Tue Aug 8 2017 Precipitable water values will remain around 1-1.2" this evening and into Wednesday. Though we may see some stronger storms today, storm motions of around 15 mph will limit heavy rain over one area for long. Biggest rainfall rates should top out at around half an inch in 30 min. Precipitable water values will remain high on the plains through the rest of the week, generally around 1-1.25" This will result in heavy rain possible with storms. With the moderate to strong flow aloft, storms will be moving at a good clip so overall flooding threat is low, but strong storms could certainly drop a 1-2 inches of rain in a short period of time leading to local flooding problems. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kriederman LONG TERM...Entrekin AVIATION...Kriederman HYDROLOGY...Kriederman/Entrekin
Hazardous weather outlook, Aug 8, 10:55 AM MDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1055 AM MDT Tue Aug 8 2017 COZ030>051-091700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1055 AM MDT Tue Aug 8 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms will begin to develop over the mountains by noon, with scattered showers and storms pushing over the plains this afternoon increasing in the late afternoon and evening hours. Most of the storms will produce light to moderate rainfall and gusty outflow winds with some pea size hail possible. Some stronger storms may develop over the central to northern plains this afternoon, which could produce an inch or two of rain in an hour or two along with hail up to an inch and strong outflow wind. The best area for this to occur would be Weld, Logan, Morgan, eastern Adams and Arapahoe, and possibly down into Elbert counties. Another shortwave expected later this evening may extend areas of showers and storms into the early morning hours. Some patchy fog may develop again over the plains in the early morning hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be a chance of mainly afternoon and evening showers and thunderstorms through the period, especially in the mountains and foothills. Temperatures will modify but continue to run below seasonal normals, warming to around 80 for the Denver and the rest of the northeast plains each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, Aug 8, 1:26 PM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
126 PM MDT TUE AUG 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL PINE JUNCTION 39.47N 105.39W
08/08/2017 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
&&
RGDSpecial weather statement, Aug 8, 2:40 PM MDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Denver CO
240 PM MDT TUE AUG 8 2017
COZ038-082130-
Larimer County Below 6000 Feet/Northwest Weld County CO-
240 PM MDT TUE AUG 8 2017
...SPECIAL WEATHER STATEMENT...
At 239 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rockport, or 17 miles south of Cheyenne, moving southeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Severance, Ault, Pierce, Nunn, Purcell, Carr, Rockport and Natural
Fort.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall will also occur with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4098 10466 4067 10448 4061 10455 4058 10471
4058 10494 4100 10496
TIME...MOT...LOC 2039Z 326DEG 17KT 4089 10482
DANKERSSpecial weather statement, Aug 8, 4:19 PM MDT, 46 minutes before
Special Weather Statement National Weather Service Denver CO 419 PM MDT TUE AUG 8 2017 COZ041-046-082300- Elbert/Central and East Douglas Counties Above 6000 Feet CO- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO- 419 PM MDT TUE AUG 8 2017 ...SPECIAL WEATHER STATEMENT... At 417 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Kiowa, or 32 miles west of Limon, moving southeast at 20 mph. Half inch hail, heavy rain and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Matheson. PRECAUTIONARY/PREPAREDNESS ACTIONS... The heavy rainfall with this storm may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3945 10444 3948 10407 3915 10393 3916 10444 TIME...MOT...LOC 2217Z 305DEG 16KT 3937 10429 DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:19 AM MDT | Areal Flood Advisory | BOU | Lincoln | 6 hr |
| Aug 8, 2:40 PM MDT | Special Weather Statement | BOU | Weld | 50 min |
| Aug 8, 4:19 PM MDT | Special Weather Statement | BOU | Elbert | 41 min |
| Aug 8, 5:49 PM MDT | Special Weather Statement | BOU | Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.